# SDR DYVA0002

- Difficulty date: January 29, 2003
- Submitted: February 10, 2003
- Operation: Air carrier
- Aircraft: N215MP
- Make and model: Cessna 421C
- Aircraft serial: 421C1231
- System (JASC): 2120 · Air Distribution System
- Part: Smoke
- Condition: Detected
- Location: Cabin
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING FLIGHT, SHORTLY AFTER HEATER WAS ACTIVATED, AN ODOR WAS OBSERVED IN  AFT CABIN, FOLLOWED BY SMOKE.  HEATER WAS TURNED OFF AND THE AIRCRAFT RETURNED TO BASE WITH NO INCIDENT.  HEATING SYSTEM WAS INSPECTED INCLUDING A HEATER PRESSURE DECAY TEST.  THE SYSTEM WAS FOUND TO HAVE NO DEFECTS AND HEATER CANISTER COMBUSTION CHAMBER PASSED THE MANUFACTURES DECAY TEST.  A NEW HEAT DUCT WAS RECENTLY INSTALLED AND MAY HAVE HAD SOME MANUFACTURING OR STORAGE RESIDUE THAT EMMITED THE ODOR AND SMOKE.  THE HEATING SYSTEM WAS OPERATED ON THE GROUND FOR SEVERAL MINUTES WITH NO ODOR OR SMOKE OBSERVED.  CONTINUED OPERATION DURING FLIGHT AFTER RETURN TO SERVICE ALSO REVEALED NO ODOR, SMOKE, OR ABNORMAL FUNCTION.
